How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18435
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Last week I vomited a lot as was unwell few days since then

Resolved Question:

hi
Last week I vomited a lot as was unwell for a few days since then I have cramps in my upper stomach coming and going on bowel movement and regular tarry stools although stomach cramps are not continuous I feel bloated when they are not present... I don't feel ill no fever or bad pain but my stomach does not seem settled this as continued for a week now or more any ideas. my stools are not solid like before or the right colour now more like diarrhoea
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.

Hello from JustAnswer.

It will help if you could provide some clarification.

Could you clarify what you mean by regular tarry stools?

Doctors typically do not consider tarry stools to be normal or regular.

Are these stool black in color and tarry in consistency?

Customer: replied 1 year ago.
tarry as in very dark look black in the toilet not my normal colour and not consistence of normal bowel stools and every time associated with stomach pain
Expert:  Dr. D. Love replied 1 year ago.

OK. This description is clearer than saying regular tarry stool.

When someone is passing black, tarry stool, the primary concern is that there is digested blood in the stool. When there is bleeding into the upper GI tract, such as the stomach or first portion of the small intestine, the blood is subjected to all of the acid and digestive juices of the GI tract, and will turn the stool black and tarry.

The most common reason for this would be either gastritis or an ulcer in the upper GI tract. This will often be an acid irritation syndrome as the primary problem, but it is also possible that it occurred secondary to another acute illness.

It is also common for gastritis or ulcers to cause nausea and vomiting, abdominal cramping, or bloating. And blood in the GI tract will tend to cause diarrhea.

There are other possible causes of bleeding into th upper GI tract, such as dilated veins at the junction of the esophagus and stomach, abnormal vascular growths, or tumor growths.

It is recommended that anyone with black, tarry stool should be seen by their doctor. However, until you can be seen, it would be reasonable to be taking a medicine to suppress stomach acid, such as ranitidine or omeprazole.

If I can provide any additional information, please let me know.

Dr. D. Love and other Medical Specialists are ready to help you